How Risperdal causes male breast enlargement

Risperdal is an atypical anti-psychotic drug known to treat different psychiatric conditions, such as schizophrenia, bipolar disorder, and symptoms of autism. However, study after study reveals the many different side-effects associated with this drug, including gynecomastia, or male breast enlargement.

Although studies are still underway to further understand Risperdal as causative to gynecomastia, two possible reasons have been identified to explain the link between them:

  1. Risperidone (Risperdal) works by blocking dopamine, a neurotransmitter that counteracts the effects of milk-producing hormone prolactin. A higher level of prolactin among males may cause gynecomastia, or even male galactorrhea (spontaneous flow of milk).
  2. Risperdal may cause tumors to develop in the pituitary gland, also known as pituitary adenomas. Some cases of male breast growth have been associated with prolactinoma, a tumor in the pituitary gland that causes the hormone to produces more prolactin.

If you believe you or your loved one has suffered from gynecomastia after taking Risperdal, you might have a chance to hold the manufacturer accountable for all your losses. Speak with an attorney at Williams Kherkher by calling (800) 220-9341 today.

SEO for Lawyers